Hi I've been taking Urso now for about 1 month now. I take half with my lunch and half with my dinner. I was fine up until a few days ago when I now seem to feel a bit nauseous about an hour or two after the lunchtime one. Is this normal and if so does it settle down. I keep worrying somethings getting worse and I don't know it's happening. I had very mild inflammation on biopsy but no damage. Does anyone know please? Thanx Lynn
Nausea: Hi I've been taking Urso now for... - PBC Foundation
I believe Ursodeoxycholic acid may cause nausea. As it only makes you nauseous after lunch is it possible the food you eat lunchtime causes a different reaction to your evening meal.When I first started with ursodeoxycholic I had terrible wind especially unpleasant after bread.
You have only been on medication a short while so I assume your diagnosis is recent. Have you joined the PBC Foundation yet? Free to join but donations keep them going their web site has a wealth of up to date accurate information. They hold a Q&A session on Thurdays usually about 2p.m. with specialists.
There is also a book by Professor Jones, OBE which can be found on Amazon. PBC The Definitive Guide for Patients with PBC.
PBC is a slow progressing autoimmune condition so it would seem unlikely that anything is worse. I was diagnosed in 2006 probably had it at least 10 years prior and for the most part do well. Never easy but do not worry, you will no doubt have a repeat blood test in either 6 months or a year to see how your blood results are doing, you will probably see an improvement over the time. Best wishes
Thanx for replying butterflyEi. I suppose it could be that it's a lighter meal its actually normally a brunch of mainly toast and I take it afterwards but its just strange that it's just started a month later! Yep I have joined the foundation and received their very helpful pack. I was just diagnosed in January. He thought it was aih but the biopsy she'd pbc so early days for me!
Hi casslucy, are the instructions on the box to take them as you’re doing or a consultant tell you to take them like it? I ask because I thought you’re supposed to take them at nighttime.I’ve been taking them for a few years now and Not looked at the instructions for a while so it may have changed. I’ve never had any problem taking them at night.
Hi Chris 21 thanx for replying. He did actually tell me to take them at night but I wanted to start with taking it in 2 halves and it says it's better taken with food so that's why I did it that way. It freaks me out this whole thing and going through the menopause and hrt at the same time is a host of problems and you don't know what to blame symptoms on!
I get the ‘which one to blame’, I’ve got lupus and sjogrens which I think is what started my PBC. Since taking urso my levels have been within range, I did ask if I could stop taking the tablets but it was a flat no! Try taking all of them at night and see if it makes a difference to the nausea, if not then perhaps a conversation with GP/consultant will be needed. I wouldn’t worry too much about taking with food, so long as it’s not on an empty stomach. I take mine around 8/9pm, a good excuse to nibble on a biscuit maybe? 😉
As for menopause, What us girls have to put up with!
I cannot take all Ursodeoxycholic acid pills/capsules, most make me sick; however, I can take UrsoFalk 250mg hard capsules from Dr. Falk Pharma UK Ltd GmbH with absolutely no problems at all. I presume that different companies put different things (fillers?) in with the main medicine. If I were you, rather than putting up with one which obviously your body doesn't like, I would ask to try other makes until you find one that suits you.
Sorry - I forgot to say this. I read in something that Professor Jones wrote that it was best to take all your Ursodeoxycholic Acid in the evening - I take 3 x 250mg capsules then. I used to take 4 x 250 capsules, but then I lost a lot of weight and was told to reduce the amount. The instructions put on the box by my surgery's pharmacist tells me to take them with or just after food, and I was told by another pharmacist not to take them with any other pills and to leave up to an hour and a half between taking them and any other pills.
Hi. I was initially told by my liver consultant to spread them throughout the day for the first month or so until my body got used to them. One side effect is nausea and diarrhoea. I now take 3 tablets at night as I go to bed.
I take 2 x 500mg tablets first thing every morning on an empty stomach (I don’t eat breakfast) and have never had any problems. Part of my morning routine since 2015 and means I never forget to take them.
The instructions said to take with food. I asked my liver doctor if I can take it wihout food and he said to take it with food because it may upset the GI tract and it absorbs better with food. Interesting that you take it without.